How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr S.A.Alam Your Own Question
Dr  S.A.Alam
Dr S.A.Alam, Doctor
Category: Medical
Satisfied Customers: 4373
Experience:  MBBS/FCPS/MRCP(R) U.K
Type Your Medical Question Here...
Dr S.A.Alam is online now
A new question is answered every 9 seconds

I cant bend my right foot up. Im unaware of specifically

Resolved Question:

I can't bend my right foot up. I'm unaware of specifically injuring it except for a lengthy time standing in a steep balcony with the back of my leg pressed against the bench. It is not painful but I don't have a lot of motion in my foot and it sort of flops.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr S.A.Alam replied 4 years ago.

Welcome to JustAnswer and thank you for your question.

Is this problem in one foot only ?

Do you feel numbness in this area of foot ?

Do you have any previous medical issues ? like diabetes ?

This problem has increased over time ?
Customer: replied 4 years ago.
It is one foot only, my right foot.No noticeable numbness in the foot area but some tenderness in my calf. I am not diabetic. I do have a problem with atrial fib./flutter but have it under control with medication - Amiodirone and Metropolul I also take 5 mg Coumandin a day. I have only had this problem with my foot since Saturday (three days)
Expert:  Dr S.A.Alam replied 4 years ago.

Thank you for your reply,

This seems like a foot drop and can be caused by.. damage to the nerve or muscle supplying this part of the foot.
In most cases this is cause by pressing of the nerve against the some hard object, peroneal nerve injury is likeliest of the causes. Most of these recover over few days. If it lasts longer, does not improve or involves the other foot then this can be due to damage to the nerve high up in the spine and muscle disease. In such cases causes like stroke, muscle dytrophies are considered. With history of stroke you should always rule out stroke which can be minor in the initial stages and may progress.
See this web address for some more details.
Tests needed in such cases are..
X rays, CT scan or MRI scan of the spine and nerve conduction studies.
There are high chances of falling and getting an injury with this problem so you should..
Keep all floors clear of clutter.Avoid the use of throw rugs.Relocate electrical cords away from walkways.
Make sure rooms and stairways are well lit. Place fluorescent tape on the top and bottom steps of stairways for good visibility.
I hope this helps..
Customer: replied 4 years ago.
where is the peroneal nerve? Also if this is the problem, how long before I pursue tests, etc. And
is there any exercise or treatment (Massage/acupuncture? etc) I could try? Thank you for your help
Expert:  Dr S.A.Alam replied 4 years ago.

Thank you for your reply,

This nerve passes around the fibula bone below the knee joint and it is the area where it is most likely to be pressed.
see this picture.
Most recover completely in 48-72 hours maximum. Some can take upto 3 months.
This area/ foot should be exercised a lot to bring back the activity. Keeping it inactive increases the chances of poor recovery.
Sometimes tylenol and advil can help as they decrease the inflammation and may decrease the nerve swelling secondary to injury of inflammation and help to speed up recovery.
In severe cases may need splints and steroid injections.

I hope this helps.

Customer: replied 4 years ago.
I wear "support" knee socks. o.k to continue or not? Also, I've been told to be careful about taking drugs (tylenol, advil) when on coumadin. I do have some oxycondone (from a bout of acute divertculitis) which I take for pain (leg, back) every so often. your thoughts? From your description and checking the Mayo Clinic web site I think you are right - i.e. this is a "foot drop" conditon. Thanks again for your help and these are probably my last questions
Expert:  Dr S.A.Alam replied 4 years ago.
Thank you for your reply,
It is correct that painkillers and many other drugs interact with warfarin/coumadin. Drugs containing paracetamol/acetamiophen can interact with warfarin, oxycodone can be used and is a good option. These socks if they are pressing the area below the knee like the link of picture i sent you before in the link, then they can press the peroneal nerve and can cause these symptoms of foot drop. So they need to be adjusted for pressure on this area.
I hope this helps.
Dr S.A.Alam and 2 other Medical Specialists are ready to help you